Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS Flagstaff, AZ

June 7, 2006Yavapai County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 7, 2006, 6:45 PM MST for Yavapai County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2006, 6:45 PM MST (01:45 UTC)
Expired
Jun 7, 2006, 7:15 PM MST
In force
30 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Yavapai County, AZ

The radar

The Phoenix radar (KIWA), 145 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2006-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2006-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
2625 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KFGZ 080145
SVRFGZ
AZC025-080215-
/O.NEW.KFGZ.SV.W.0113.060608T0145Z-060608T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
645 PM MST WED JUN 7 2006

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA

* UNTIL 715 PM MST

* AT 640 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES SOUTHEAST OF THE INTERSECTION OF U.S. HIGHWAY 93 AND STATE 
  ROUTE 71...OR ABOUT 9 MILES NORTHWEST OF WICKENBURG...AND MOVING 
  NORTH AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CONGRESS.

LAT...LON 3399 11296 3401 11274 3428 11278 3427 11300

$$
JJ
1 follow-up statement
000 
WWUS55 KFGZ 080215
SVSFGZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
713 PM MST WED JUN 7 2006

AZC025-080223-
/O.EXP.KFGZ.SV.W.0113.000000T0000Z-060608T0215Z/
YAVAPAI AZ-
713 PM MST WED JUN 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL YAVAPAI COUNTY
EXPIRES AT 715 PM MST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM 
THAT PROMPTED THE WARNING HAS WEAKENED...BUT HEAVY RAIN AND GUSTY
WINDS WILL STILL BE POSSIBLE IN THE CONGRESS AND YARNELL AREAS THROUGH
745 PM.

LAT...LON 3399 11296 3401 11274 3428 11278 3427 11300

$$
JJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:00 PM MST, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 7, 3:00 PM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST WED JUN 07 2006

.SYNOPSIS...EXPECT SEASONABLE TEMPERATURES FOR THE REST OF THIS
WEEK AS HIGH PRESSURE REMAINS TO THE EAST OF THE ARIZONA. A MOIST
SOUTHERLY FLOW WILL CONTINUE ACROSS THE AREA WITH CHANCES OF
THUNDERSTORMS THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...AREAS OF SHOWERS AND THUNDERSTORMS ARE CONTINUING
ACROSS THE NORTHLAND THIS AFTERNOON...ESPECIALLY ACROSS PORTIONS OF
APACHE COUNTY. SYNOPTICALLY...NORTHERN ARIZONA REMAINS SITUATED
BETWEEN UPPER LEVEL HIGH PRESSURE CENTERED NEAR NE NEW MEXICO AND
WEAK LOW PRESSURE OVER THE NORTHERN BAJA PENINSULA. THIS IS ALLOWING
A MOISTENING SOUTHERLY FLOW TO ADVECT INTO THE REGION. GENERALLY
HIGH BASED THUNDERSTORMS WILL CONTINUE WITH THE MAIN THREATS
CONTINUING TO BE STRONG WIND GUSTS AND NEW WILDFIRE INITIATION UNDER
RELATIVELY LOW QPF STORMS...ALTHOUGH A FEW LOCALIZED AREAS OF
APPRECIABLE HAIL WILL ALSO CERTAINLY BE LIKELY. DIRECTIONAL AND
SPEED SHEAR LOOK TO INCREASE SOMEWHAT INTO THIS EVENING...AND AS
SUNSET APPROACHES WE WILL ONCE AGAIN NEED TO MONITOR THE POTENTIAL
OF A STORM COMPLEX DEVELOPING OVER SOUTHERN AZ AND PROPAGATING
NORTHWARD INTO OUR FORECAST AREA. THOUGH STORMS WILL BE ENHANCED BY
DIURNAL HEATING FOR THE REMAINDER OF THE DAYTIME...ENOUGH ENERGY IS
PRESENT FOR THUNDERSTORMS TO PERSIST IN SOME FASHION THROUGHOUT
TONIGHT.

WINDS OVER THE NEXT WEEK WILL TYPICALLY BE LIGHT (AT < 20
MPH)...WITH OCCASIONAL AFTERNOON BREEZES. THE EXCEPTION WILL...OF
COURSE...BE NEAR THUNDERSTORMS WHERE SIGNIFICANT WINDS GUSTS ARE
ALWAYS POSSIBLE. AFTERNOON TEMPS HAVE RETURNED TO NEAR SEASONAL
LEVELS AND WILL REMAIN IN THAT GENERAL VICINITY THROUGH THE END OF
THE WEEK. MAX TEMPS SHOULD RISE TO ABOUT 5 OR SO DEGREES ABOVE
NORMALS FOR NEXT WEEK AS DRYER AIR AND INCREASING PRESSURE HEIGHTS
ALOFT SHIFT OVER THE REGION.

KD

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS TO CONTINUE OVER NORTHERN ARIZONA FOR THE NEXT 24
HOURS. GREATEST AREAL COVERAGE SHOULD BE EAST OF LINE FROM PAGE TO
PAYSON. SOME VISIBILITY RESTRICTIONS MAY DEVELOP DUE TO BLOWING
DUST. DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:15 PM MSTSevere Thunderstorm WarningFGZNavajo30 min
Jun 8, 11:39 AM MSTSevere Thunderstorm WarningFGZCoconino31 min
Jun 8, 11:42 AM MSTSevere Thunderstorm WarningFGZCoconino33 min
Jun 8, 11:59 AM MSTSevere Thunderstorm WarningFGZCoconino31 min
Jun 8, 12:18 PM MSTTornado WarningFGZCoconino16 min
Jun 8, 12:33 PM MSTSevere Thunderstorm WarningFGZCoconino27 min
Jun 8, 1:15 PM MSTSevere Thunderstorm WarningFGZCoconino, Navajo25 min
Jun 8, 2:34 PM MSTSevere Thunderstorm WarningFGZNavajo26 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.